Alert archive / Utah / Wind Advisories in 2014
Wind Advisory 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 14, 2014, 9:10 PM MDT. It took effect at Mar 15, 2014, 4:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2014, 9:10 PM MDT (03:10 UTC)
- In effect from
- Mar 15, 2014, 4:00 AM MDT
- Expired
- Mar 15, 2014, 8:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
613 WWUS75 KSLC 150310 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 910 PM MDT FRI MAR 14 2014 UTZ012-151200- /O.NEW.KSLC.WI.Y.0011.140315T1000Z-140315T1800Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 910 PM MDT FRI MAR 14 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON MDT SATURDAY. * AFFECTED AREA...CASTLE COUNTRY * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE AND BECOME STRONG LATE TONIGHT BEHIND A COLD FRONT...THEN GRADUALLY WEAKEN DURING THE AFTERNOON. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ESPECIALLY ALONG HIGHWAY 10 BETWEEN PRICE AND I-70. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR OPERATORS OF HIGH PROFILE VEHICLES. MOTORISTS SHOULD TRAVEL WITH CAUTION. OTHER WIND SENSITIVE OPERATIONS MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
065 WWUS75 KSLC 151058 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 458 AM MDT SAT MAR 15 2014 UTZ012-151800- /O.CON.KSLC.WI.Y.0011.000000T0000Z-140315T1800Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 458 AM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * AFFECTED AREA...CASTLE COUNTRY * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THIS MORNING BEHIND A COLD FRONT BEFORE WEAKENING. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ESPECIALLY ALONG HIGHWAY 10 BETWEEN PRICE AND I-70. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR OPERATORS OF HIGH PROFILE VEHICLES. MOTORISTS SHOULD TRAVEL WITH CAUTION. OTHER WIND SENSITIVE OPERATIONS MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
263 WWUS75 KSLC 151643 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1043 AM MDT SAT MAR 15 2014 UTZ013-160200- /O.EXB.KSLC.WI.Y.0011.000000T0000Z-140316T0200Z/ SAN RAFAEL SWELL- INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE 1043 AM MDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...THE SAN RAFAEL SWELL REGION INCLUDING GREEN RIVER AND HANKSVILLE * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE INTO THE AFTERNOON HOURS...REMAINING GUSTY INTO THE EARLY EVENING BEFORE DIMINISHING AROUND SUNSET. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ESPECIALLY I-70. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR OPERATORS OF HIGH PROFILE VEHICLES. MOTORISTS SHOULD TRAVEL WITH CAUTION. OTHER WIND SENSITIVE OPERATIONS MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ012-160200- /O.EXT.KSLC.WI.Y.0011.000000T0000Z-140316T0200Z/ CASTLE COUNTRY- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY 1043 AM MDT SAT MAR 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AFFECTED AREA...CASTLE COUNTRY * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE WEAKENING EARLY THIS EVENING. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ESPECIALLY ALONG HIGHWAY 10 BETWEEN PRICE AND I-70. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR OPERATORS OF HIGH PROFILE VEHICLES. MOTORISTS SHOULD TRAVEL WITH CAUTION. OTHER WIND SENSITIVE OPERATIONS MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
514 WWUS75 KSLC 151908 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 108 PM MDT SAT MAR 15 2014 UTZ021-160200- /O.EXA.KSLC.WI.Y.0011.000000T0000Z-140316T0200Z/ GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITY OF...BULLFROG 108 PM MDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...GLEN CANYON RECREATION AREA/LAKE POWELL * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE WEAKENING EARLY THIS EVENING. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ON LAKE POWELL...WHICH WILL RESULT IN CHOPPY WATERS AND POTENTIALLY DANGEROUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL SCRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ UTZ012-013-160200- /O.CON.KSLC.WI.Y.0011.000000T0000Z-140316T0200Z/ CASTLE COUNTRY-SAN RAFAEL SWELL- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE 108 PM MDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AFFECTED AREA...CASTLE COUNTRY * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE WEAKENING EARLY THIS EVENING. * IMPACTS...STRONG CROSS WINDS ARE EXPECTED ESPECIALLY ALONG I-70 FROM FREEMONT JUNCTION EAST TO GREEN RIVER...HIGHWAY 10 BETWEEN PRICE AND I-70...AS WELL AS HIGHWAY 6 EAST OF PRICE. THESE WINDS MAY CAUSE TRAVEL DIFFICULTIES FOR OPERATORS OF HIGH PROFILE VEHICLES. MOTORISTS SHOULD TRAVEL WITH CAUTION. OTHER WIND SENSITIVE OPERATIONS MAY ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
877 WWUS75 KSLC 160137 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 737 PM MDT SAT MAR 15 2014 UTZ012-013-021-160245- /O.EXP.KSLC.WI.Y.0011.000000T0000Z-140316T0200Z/ CASTLE COUNTRY-SAN RAFAEL SWELL- GLEN CANYON RECREATION AREA/LAKE POWELL- INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE...BULLFROG 737 PM MDT SAT MAR 15 2014 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... WINDS HAVE DECREASED ACROSS CASTLE COUNTRY...THE SAN RAFAEL SWELL AND THE GLEN CANYON RECREATION AREA AND WILL CONTINUE TO WEAKEN THROUGH THE REMAINDER OF THE EVENING. HOWEVER...LOCAL WIND GUSTS TO 30 MPH ARE STILL POSSIBLE UNTIL MIDNIGHT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 14, 3:50 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 14, 3:50 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 350 PM MDT FRI MAR 14 2014 .SYNOPSIS...A FAST-MOVING WEATHER DISTURBANCE WILL CROSS NORTHERN UTAH AND SOUTHWEST WYOMING TONIGHT. HIGH PRESSURE WILL BRING WARM AND DRY CONDITIONS TO THE REGION SUNDAY AND MONDAY...FOLLOWED BY ANOTHER FAST MOVING DISTURBANCE MONDAY NIGHT INTO TUESDAY. && .SHORT TERM (THROUGH 00Z WEDNESDAY)...A PROGRESSIVE SHORTWAVE TROUGH CURRENTLY CROSSING THE NORTHERN ROCKIES IS FORECAST TO QUICKLY DIG SOUTHEAST...BRUSHING BY NORTHERN UT AS IT MAKES ITS WAY TOWARD THE CENTRAL ROCKIES OVERNIGHT. A TRAILING FRONTAL BOUNDARY CURRENTLY CROSSING SOUTHWEST ID/NORTHERN NV WILL QUICKLY MAKE ITS WAY THROUGH NORTHERN UT THIS EVENING...BRINGING A BRIEF SHOT OF PRECIPITATION AS IT CROSSES THE WASATCH FRONT AND ADJACENT WASATCH RANGE. A VERY DRY BOUNDARY LAYER COMBINED WITH A FAIRLY SHORT WINDOW OF MOISTURE/LIFT WILL GREATLY LIMIT THE CHANCE FOR MEASURABLE PRECIP AS THIS BOUNDARY QUICKLY PASSES. A COOLER AIRMASS WILL SPREAD INTO THE AREA BEHIND THIS BOUNDARY FOR SATURDAY...WITH BREEZY NORTHWEST WINDS EXPECTED ACROSS THE EASTERN VALLEYS. MID LEVEL RIDGING IS FORECAST TO QUICKLY AMPLIFY ACROSS THE REGION FOR THE LATTER HALF OF THE WEEKEND BRINGING A CONSIDERABLE WARMING TREND FOR SUNDAY. ANOTHER PROGRESSIVE SHORTWAVE IS FORECAST TO DIG THROUGH THE REGION LATE MONDAY INTO TUESDAY. THE MODELS CONTINUE TO VARY TO SOME DEGREE WITH THE STRENGTH AND TRACK OF THIS WAVE...BUT ARE IN FAIR AGREEMENT AT THIS POINT PUSHING THE ASSOCIATED COLD FRONT THROUGH NORTHERN UT MONDAY AFTERNOON. A BAND OF PRECIPITATION MAY ACCOMPANY THIS FEATURE...HOWEVER THE BEST FORCING AGAIN LOOKS TO REMAIN NORTH OF THE FORECAST AREA. MUCH COOLER AIR IS FORECAST TO FOLLOW THE FRONT MONDAY NIGHT INTO TUESDAY WITH 700MB TEMPS NEAR -10C ACROSS NORTHERN UT TUESDAY MORNING. && .LONG TERM (AFTER 00Z WEDNESDAY)...HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA WEDNESDAY...RESULTING IN A WARMING...DRYING TREND THAT WILL CONTINUE INTO THURSDAY. SOUTHWEST WINDS WILL INCREASE THURSDAY AHEAD OF A SYSTEM THAT WILL PUSH A COLD FRONT INTO NORTHERN UTAH LATE THURSDAY. THE THURSDAY/FRIDAY SYSTEM SHOWS UP IN BOTH THE GFS AND EC...THOUGH THE GFS HAS A STRONGER...DEEPER SYSTEM. SO...SINCE BOTH MODELS ARE SHOWING A COLD FRONT...LOWERED TEMPERATURES LATE NEXT WEEK A FEW DEGREES...BUT DID NOT MAKE ANY MAJOR CHANGES DUE TO DIFFERENCES IN THE DETAILS OF THE SYSTEM BETWEEN THE MODELS. && .AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN FROM THE NORTH THROUGH THE TAF PERIOD. CIGS WILL LOWER TO AROUND 6000FT BETWEEN 3Z AND 5Z...BUT WILL LIFT ABOVE THAT LEVEL BETWEEN 6Z AND 8Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SEAMAN/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 14, 3:29 PM MDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 PM MDT FRI MAR 14 2014 UTZ001>016-019>021-517-518-WYZ021-151300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 329 PM MDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A FAST-MOVING WEATHER DISTURBANCE WILL CROSS FAR NORTHERN UTAH AND SOUTHWEST WYOMING TONIGHT. GENERALLY LIGHT PRECIPITATION IS EXPECTED...WITH ACCUMULATING SNOWS ACROSS THE NORTHERN MOUNTAINS REMAINING IN THE 1 TO 3 INCH RANGE. GUSTY NORTH WINDS AND COOLER TEMPERATURES WILL DEVELOP BEHIND A COLD FRONT ACROSS THE NORTH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL CONTINUE SOUTH ACROSS THE ENTIRE STATE OF UTAH ON SATURDAY MORNING. LITTLE ADDITIONAL PRECIPITATION TO EXPECTED...WITH HIGH TEMPERATURES COOLING BACK TO NEAR SEASONAL NORMS. HIGH PRESSURE ALOFT BUILDING INTO THE GREAT BASIN BEGINNING SATURDAY NIGHT WILL PRODUCE A WARM AND DRY DAY ACROSS THE OUTLOOK AREA SUNDAY. WARM AND BREEZY CONDITIONS WILL CONTINUE ON MONDAY AHEAD OF ANOTHER FAST MOVING STORM SYSTEM SCHEDULED TO ARRIVE MONDAY NIGHT. THIS NEXT STORM SYSTEM WILL BRING COOLER TEMPERATURES ALONG WITH A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO NORTHERN UTAH AND SOUTHWEST WYOMING. SOUTHERN AND CENTRAL UTAH WILL TURN COOLER WITH LITTLE IN THE WAY OF PRECIPITATION EXPECTED. WARM AND DRY CONDITIONS WILL RETURN MIDWEEK AS HIGH PRESSURE ALOFT SETTLES INTO THE GREAT BASIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.